Tennessee, 2015Tornadoes and Flash Flooding in Tennessee, July 2 to 3, 2015
July 2 to 3, 2015 · NWS OHX · 17 events in 10 counties and zones
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on July 2. Some of these storms became supercells with low level rotation, and produced 5 weak tornadoes along with several other funnel clouds and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $3.0 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on July 2. Some of these storms became supercells with low level rotation, and produced 5 weak tornadoes along with several other funnel clouds and wind damage. Showers and thunderstorms spread eastward into the Upper Cumberland region during the evening on July 2 and continued through the night and into the morning on July 3, causing widespread major flash flooding. Dozens of homes and businesses were flooded, and many roadways were washed out and closed. One man was killed in Cumberland County when he drove off a 30 foot ravine created by a washed out roadway.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 2, 2:14 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Jul 2, 2:14 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT THU JUL 2 2015
.DISCUSSION...
AFTER A WET MORNING...THOSE SHOWERS AND THUNDERSTORMS HAVE MOVED OUT
OF THE AREA...BUT AS WE HAVE BEEN ADVERTISING...WE ARE IN A FAIRLY
ACTIVE PATTERN THAT IS STARTING TO REAR ITS HEAD AGAIN THIS
AFTERNOON. IT TOOK SOME CLEARING SKIES OVER AREAS OF NW TN AND
WESTERN KY TO ALLOW TEMPERATURES TO CLIMB INTO THE MID TO UPPER 80S
BEFORE THIS CONVECTION REALLY STARTED TO TAKE OFF...BUT THE PROBLEM
IS...THESE STORMS ARE MOVING INTO AN ENVIRONMENT THAT IS NOT
FRIENDLY TO EXTENSIVE GROWTH. FIRST...ALL OF THE RAIN FROM LAST
NIGHT AND THIS MORNING HAS HAD SOMEWHAT OF A STABILIZING EFFECT. ON
TOP OF THAT...WIND SHEAR IS GREATLY LACKING. 20-25 KTS OF BULK
SHEAR JUST ISN'T ENOUGH TO MAINTAIN UPDRAFT GROWTH. SO FOR THE
REMAINDER OF THE AFTERNOON AND INTO THIS EVENING...SCATTERED SHOWERS
AND THUNDERSTORMS WILL MOVE ACROSS THE AREA AND WHILE A FEW STORMS
MAY BECOME STRONG...THE BIGGEST THING WE WILL HAVE TO WATCH FOR IS
PROLONGED RAINFALL OVER AREAS THAT SAW ANYWHERE FROM 3 TO 5 INCHES
OVERNIGHT. FLOODING COULD BECOME A BIG CONCERN IF EVEN 1 OR 2
INCHES FALL IN THOSE SAME PLACES...MACON COUNTY AND PARTS OF THE
UPPER CUMBERLAND PLATEAU IN PARTICULAR.
FRIDAY THROUGH THE INDEPENDENCE DAY WEEKEND...A LONGWAVE TROUGH THAT
IS SET UP OVER THE EASTERN HALF OF THE UNITED STATES WILL PROVIDE
SEVERAL SHORTWAVES THAT WILL TRAVERSE THE MID-STATE THROUGH
SATURDAY/SUNDAY MORNING. AS THEY MOVE THROUGH THE STATE AND OVER A
PERSISTENTLY MOIST LOW-LEVEL ENVIRONMENT...BOUTS OF SHOWERS AND
THUNDERSTORMS WILL BE THE RESULT. UNFORTUNATELY NO ONE PERIOD IS
STICKING OUT IN THE FORECAST AS BETTER THAN THE NEXT...SO WILL
MAINTAIN THIS HIGH-END CHANCE TO LOW-END LIKELY POP FORECAST THROUGH
SUNDAY MORNING. CURRENT MODEL TRENDS SHOW ACTIVITY SATURDAY
MORNING...SO THERE IS HOPE THAT IF THIS CAN OCCUR...IT WILL STYMIE ACTIVITY
IN THE EVENING FOR OUTDOOR ACTIVITIES. SUMMERTIME GENERALITIES
STILL PERTAIN TO STORM INTENSITY THROUGH THE WEEKEND. WARM AIR
ALOFT WILL NEGATE MOST OF THE HAIL THREAT...BUT BRIEF HEAVY
RAINFALL...AND WATER-LOADED UPDRAFTS THAT COULD PRODUCE STRONG
DOWNDRAFTS...WILL BE THE MAIN THREATS WITH ANY STORMS.
AS WE ENTER NEXT WEEK...A SLIGHT PATTERN CHANGE MAY BE IN STORE.
UNFORTUNATELY IT LOOKS LIKE WE MIGHT GET OUT OF THE EASTERN CONUS
TROUGH AND INTO A QUASI-ZONAL PATTERN. WHILE THIS DOESN'T MEAN WE
WILL CLIMB INTO THE 90S AGAIN LIKE WE DID A COUPLE OF WEEKS AGO...IT
DOES MEAN WE SHOULD REBOUND BACK TOWARD NORMAL TEMPERATURES VALUES
AND A MUCH MORE SUMMER-LIKE PATTERN OF DIURNAL THUNDERSTORM
ACTIVITY EACH AFTERNOON.
UNGER
&&
.AVIATION...18Z TAF DISCUSSION.
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
FOR THE CURRENT TAF PERIOD. VFR CONDITIONS SHOULD BE THE PRIMARY
FLIGHT CATEGORY DURING THE AFTERNOON...WITH PERIODS OF MVFR/IFR
POSSIBLE IF SHOWERS AND THUNDERSTORMS PASS OVER TAF SITES. MODELS
ARE INDICATING THAT MVFR/IFR CIGS AND VIS WILL DEVELOP OVERNIGHT
AND INTO THE EARLY MORNING...SO TRENDED MVFR TOWARDS THE END OF
THE TAF CYCLE. NEXT UPDATE MAY BRING CIGS AND VIS DOWN A BIT MORE
IF MODELS CONTINUE TO SHOW THE DOWNWARD TREND.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 70 80 67 81 / 70 60 50 50
CLARKSVILLE 68 79 66 80 / 40 60 40 50
CROSSVILLE 66 76 66 75 / 80 70 60 60
COLUMBIA 71 80 68 79 / 80 60 60 60
LAWRENCEBURG 72 79 68 79 / 80 60 60 60
WAVERLY 69 79 68 79 / 40 70 50 50
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
27
Hazardous weather outlook, Jul 2, 4:00 AM CST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT THU JUL 2 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-031000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT THU JUL 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE TODAY INTO TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
SPREADING ACROSS ACROSS MIDDLE TENNESSEE TODAY INTO TONIGHT. A
FEW STORMS COULD BE STRONG OR SEVERE WITH DAMAGING WINDS AND
NUMEROUS LIGHTNING STRIKES THE MAIN THREATS. IN ADDITION...AREAS
THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE LOCALLY HEAVY
RAINFALL OF A FEW INCHES AND FLASH FLOODING IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL ACROSS ALL OF MIDDLE TENNESSEE ON FRIDAY...AND
PARTS OF MIDDLE TENNESSEE AGAIN ON SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AGAIN ON FRIDAY AND SATURDAY ACROSS ACROSS MIDDLE
TENNESSEE. A FEW STORMS COULD BE STRONG OR POSSIBLY SEVERE WITH
DAMAGING WINDS AND NUMEROUS LIGHTNING STRIKES THE MAIN THREATS. IN
ADDITION...AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE
LOCALLY HEAVY RAINFALL OF A FEW INCHES AND FLASH FLOODING IS
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
REPORTS FROM SPOTTERS MAY BE NEEDED TODAY INTO FRIDAY.
SHAMBURGER
In the hours before
Special weather statement, Jul 2, 2:27 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT THU JUL 2 2015
TNZ075-077-022115-
BEDFORD TN-COFFEE TN-
327 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE AND
NORTHEASTERN BEDFORD COUNTIES UNTIL 415 PM CDT...
AT 326 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SHELBYVILLE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...MANCHESTER...WARTRACE...BELL BUCKLE...NORMANDY...
BEECHGROVE AND DEASON.
LAT...LON 3547 8648 3560 8652 3564 8642 3563 8642
3562 8640 3563 8637 3565 8637 3565 8635
3566 8635 3566 8631 3565 8630 3565 8628
3563 8625 3569 8625 3570 8622 3570 8620
3567 8615 3544 8607
TIME...MOT...LOC 2026Z 262DEG 24KT 3555 8638
21Special weather statement, Jul 2, 2:48 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
348 PM CDT THU JUL 2 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-031000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
348 PM CDT THU JUL 2 2015
...HEAVY RAINFALL EXPECTED ACROSS MIDDLE TENNESSEE TODAY THROUGH
SATURDAY...
A SERIES OF WEATHER DISTURBANCES ARE FORECAST TO MOVE THROUGH THE
REGION WITH THE POTENTIAL FOR AN ADDITIONAL 2 TO 3 INCHES OF
RAINFALL THROUGH SATURDAY. WITH HIGH ATMOSPHERIC MOISTURE
CONTENT...THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL THAT COULD QUICKLY FILL CREEKS AND STREAMS ALONG WITH
POOLING OF WATER IN LOW LYING AREAS. MOTORISTS ARE URGED TO DRIVE
WITH CAUTION WHERE WATER COVERS THE ROAD.
SOME AREAS OF MIDDLE TENNESSEE HAVE RECEIVED BETWEEN 3 TO 5 INCHES
OF RAINFALL ALREADY...INCLUDING MACON COUNTY AND THE CUMBERLAND
PLATEAU REGION. THESE AREAS HAVE REPORTED PONDING ON ROADS AND LOW
LYING AREAS...AS WELL AS SOME ROAD CLOSURES. ADDITIONAL FLOODING
IMPACTS COULD ARISE WITH ADDITIONAL RAINFALL FROM THIS EVENING
THROUGH THE WEEKEND...SO TAKE EXTRA FLOOD PRECAUTIONS IN THESE
AREAS.
Special weather statement, Jul 2, 3:14 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT THU JUL 2 2015
TNZ023-024-022145-
HUMPHREYS TN-HOUSTON TN-
414 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON AND NORTH CENTRAL
HUMPHREYS COUNTIES UNTIL 445 PM CDT...
AT 414 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF TENNESSEE RIDGE...OR 10 MILES WEST OF ERIN...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ERIN AND TENNESSEE RIDGE.
LAT...LON 3622 8794 3631 8790 3631 8767 3615 8774
TIME...MOT...LOC 2114Z 281DEG 17KT 3626 8787
21
Special weather statement, Jul 2, 3:18 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT THU JUL 2 2015
TNZ077-079-022145-
COFFEE TN-GRUNDY TN-
418 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE AND WESTERN
GRUNDY COUNTIES UNTIL 445 PM CDT...
AT 418 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANCHESTER...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...MONTEAGLE...HILLSBORO...PELHAM AND WOODS RESERVOIR.
LAT...LON 3529 8592 3529 8593 3530 8595 3531 8594
3531 8596 3530 8596 3532 8598 3531 8600
3534 8602 3534 8603 3535 8605 3540 8612
3550 8607 3549 8580 3524 8588
TIME...MOT...LOC 2118Z 289DEG 25KT 3540 8606
21Event by event
7 flash flood, 5 tornado, 2 funnel cloud, 2 flood, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Davidson
- When
- July 2, 4:15 PM CST to 4:18 PM CST
- Where
- Davidson County, 0.77 mi ENE of Hopewell to 1.45 mi NE of The Hermitage
- Rating
- EF0
- Path length
- 0.87 mi
- Path width
- 50 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.235, -86.618
An EF0 tornado touched down briefly in the Brandywine Farms subdivision along Rolling Mill Road then moved east before lifting east of Rachel Way in the Brandywine Pointe subdivision. Several trees were blown down with minor roof damage to a few homes on Hale Place, Eastover Place and Rachel Way. Max winds were estimated at 70 mph.
Tornado, Wilson
- When
- July 2, 4:22 PM CST to 4:23 PM CST
- Where
- Wilson County, 1.67 mi W of Green Hill to 1.41 mi SSW of Greenlawn
- Rating
- EF0
- Path length
- 0.32 mi
- Path width
- 50 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.226, -86.580
An EF0 tornado touched down briefly in the Langford Farms subdivision of Green Hill and moved northeast across Peach Orchard Drive, Kensington Drive, Brownleaf Drive, and Wayside Drive. Several homes suffered minor roof and siding damage, and scattered trees were blown down. Max winds were estimated to be 80 mph.
Funnel Cloud, Sumner
- When
- July 2, 4:40 PM CST
- Where
- Sumner County, 1.54 mi SSW of Mitchellville
- Reported by
- Social Media
- Coordinates
- 36.611, -86.543
The public shared video on Facebook of a funnel cloud along Highway 109 north of Portland.
Funnel Cloud, Wilson
- When
- July 2, 4:45 PM CST to 4:50 PM CST
- Where
- Wilson County, 0.4 mi W of Silver Spgs to 0.83 mi W of Leeville
- Reported by
- NWS Employee
- Coordinates
- 36.200, -86.457
An NWS employee watched a funnel cloud for several minutes to the north and northeast of the Beckwith Road and I-40 interchange before it roped out and dissipated.
Tornado, Wilson
- When
- July 2, 5:44 PM CST to 5:53 PM CST
- Where
- Wilson County, 0.54 mi ENE of Beckwith to 0.87 mi ENE of Martha
- Rating
- EF0
- Path length
- 2.65 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.223, -86.461
An EF0 tornado touched down along Bass Lane in Mount Juliet with several trees blown down and minor damage to a house. Other trees were blown down on Quarry Loop Road at Quarry Road and a warehouse building had minor roof damage. A few more trees were blown down along the south side of Highway 70 east of Highway 109 before the tornado lifted. Maximum winds were estimated at 65 mph.
Tornado, Wilson
- When
- July 2, 6:20 PM CST to 6:31 PM CST
- Where
- Wilson County, 1.47 mi SW of Lebanon Arpt to 1.37 mi ESE of Lebanon Arpt
- Rating
- EF0
- Path length
- 2.53 mi
- Path width
- 100 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.167, -86.341
An EF0 tornado touched down intermittently along Old Shannon Road and moved east across Bartons Creek Road, Old Murfreesboro Road and Highway 231 before lifting along Maddox Simpson Parkway. Scattered trees and tree limbs were blown down along the path, and a fence and trash cans at a Speedway Gas Station on Highway 231 were blown northeast onto Maddox Simpson Parkway. Video from security cameras at the gas station recorded the tornado approaching and passing over the gas station. Maximum winds were estimated at 75 mph.
Thunderstorm Wind, Wilson
- When
- July 2, 6:30 PM CST
- Where
- Wilson County, 1.53 mi ENE of Lebanon Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.190, -86.296
A building suffered minor roof damage along South Cumberland Street in Lebanon.
Tornado, Wilson
- When
- July 2, 6:36 PM CST to 6:42 PM CST
- Where
- Wilson County, 2.41 mi SE of Lebanon to 2.4 mi ESE of Lebanon
- Rating
- EF0
- Path length
- 1.08 mi
- Path width
- 100 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.193, -86.273
An EF0 tornado down along Sparta Pike at Peyton Road then moved northeast across the Wilson County Fairgrounds before lifting northeast of Bluebird Road. A few outdoor sheds at a business on the west side of Sparta Pike were damaged and another was blown northeast across Peyton Road and destroyed. A power pole was also snapped and power lines blown down on Peyton Road. Several trees were blown down and an information booth was destroyed at the Wilson County Fairgrounds. More trees were blown down on Bluebird Road with one falling onto and crushing a pickup truck. Emergency management personnel took video of the tornado as it passed through the Fairgrounds. Maximum winds were estimated at 75 mph.
Flash Flood, Putnam
- When
- July 2, 7:30 PM CST to July 3, 12:00 AM CST
- Where
- Putnam County, 1.52 mi NNW of Gentry to 2.26 mi S of Buffalo Vly
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 36.201, -85.759
Major flash flooding affected much of Putnam County from the evening hours on July 2 into the morning hours on July 3. Numerous roads throughout the county were flooded and closed, including Highway 111 three miles south of I-40, Neal Street, Jefferson Avenue, and Veterans Drive. Other roads were washed away and destroyed, including Thomas Allen Road, Bennett Road, and Bunker Hill Road at West Cemetery Road. Several water rescues were also performed by emergency personnel. Many homes, businesses, and vehicles were also flooded, including one home on Meadow Wood Drive at Burgess Falls Road, and others along Highway 111 and Highway 70 near Clouse Road. Another house was heavily damaged on Falcon Point in the Prosperity Point subdivision due to the front porch collapsing into a sinkhole. A CoCoRaHS observer 3.3 miles SSW of Cookeville measured 6.74 inches of rain over the 24 hour period ending at 6am on July 3.
Flash Flood, Clay
- When
- July 2, 8:00 PM CST to July 3, 12:00 AM CST
- Where
- Clay County, 2.6 mi NNW of Hermitage Spgs to 2.79 mi N of Bakerton
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 36.617, -85.781
Major flash flooding affected Clay County from the evening hours on July 2 into the morning hours on July 3. Numerous roads throughout the county were flooded and closed, including many in Celina such as Mitchell Street and others in Arcot. Several water rescues were also performed by emergency personnel, including one on Arcot Road. Homes and businesses were also flooded, mainly in and around Celina. A trailer home on Knob Creek Road was swept off its foundation and washed downstream in Knob Creek around 3 miles west of Celina. A CoCoRaHS observer 0.3 miles NNE of Celina measured 5.32 inches of rain over the 24 hour period ending at 8am on July 3.
Flash Flood, Overton
- When
- July 2, 8:00 PM CST to July 3, 12:00 AM CST
- Where
- Overton County, 3.12 mi NNW of Hilham to 1.41 mi SE of Poplar Spgs
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Social Media
- Coordinates
- 36.459, -85.457
Major flash flooding affected much of Overton County from the evening hours on July 2 into the morning hours on July 3. Numerous roads throughout the county were flooded, including multiple roads flooded and not passable in Rickman such as June Chapel Road, Highway 42, and Spring Creek Road. A mobile home park and an auto sales business were also flooded in Rickman on Highway 42, and another mobile home park was flooded on Highway 293. A COOP observer in Livingston measured 7.75 inches of rain over the 24 hour period ending at 300am on July 3.
Flash Flood, Jackson
- When
- July 2, 8:10 PM CST to July 3, 12:00 AM CST
- Where
- Jackson County, 3.3 mi WNW of North Spgs to 3.33 mi S of Corinth
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- 911 Call Center
- Coordinates
- 36.488, -85.805
Major flash flooding affected much of Jackson County from the evening of July 2 into the morning hours on July 3. Several roads were flooded including Pine Lick Road along Pine Lick Creek, and Keeling Branch Highway near Whitleyville. One water rescue was conducted on Brimstone Creek Road.
Flash Flood, Cumberland
- When
- July 2, 8:45 PM CST to July 3, 6:00 AM CST
- Where
- Cumberland County, 0.38 mi SSW of Welch to 0.53 mi SSE of Newton
- Cause
- Heavy Rain
- Deaths
- 0 direct, 1 indirect
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 36.065, -85.222
Major flash flooding affected much of Cumberland County from the evening hours on July 2 into the morning hours on July 3. Numerous roads throughout the county were flooded and closed, including Southwood Drive at Lantana Road, Cow Pen Road at Mayland Road, East Cove Road, Cumberland Cove at Highway 70, Bud Tanner Road, Old Claysville Road, White Horse Road at Crazy Horse Road, and Old Flynn's Cove Road.|Some roads were washed away and destroyed, including George Branch Drive at Dripping Springs Road. One 31 year old man drove into a 30 foot ravine that was caused by a washed out culvert on George Branch Drive and was killed. A CoCoRaHS observer 4.3 miles S of Monterey measured 7.94 inches of rain over the 48 hour period ending at 7am on July 3rd.
Flash Flood, White
- When
- July 2, 8:45 PM CST to July 3, 6:00 AM CST
- Where
- White County, 3.7 mi NW of Old Zion to 1.41 mi WSW of Cassville
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 36.002, -85.623
Major flash flooding affected much of northern and eastern White County from the evening hours on July 2 into the morning hours on July 3. Numerous roads were impassable and closed due to high water, mainly north and east of Sparta, including Highway 84 at River Bend Road, Mack Floyd Road, Milligan Road, Flat Rock Road, Blue Springs Road, Frank Sims, and Deer Run. One water rescue was performed by emergency personnel for a man stranded in a vehicle in high water at Cherry Creek Road and Dyer Cove Road. A CoCoRaHS observer 10.2 miles NNW of Sparta measured 7.45 inches of rain over the 24 hour period ending at 8:24am on July 3.
Flood, Clay
- When
- July 3, 12:00 AM CST to 6:00 PM CST
- Where
- Clay County, 2.6 mi NNW of Hermitage Spgs to 2.78 mi N of Bakerton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.617, -85.781
Several roads remained covered by flood waters all across Clay County throughout the day on July 3 before waters receded by the evening.
Flash Flood, Macon
- When
- July 3, 6:30 AM CST to 9:00 AM CST
- Where
- Macon County, 1.38 mi WNW of Cross Rd to 1.53 mi SSE of Siloam
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 36.627, -86.193
Major flash flooding affected much of Macon County during the morning hours on July 3. Numerous roads throughout the county were impassable and closed due to high water, including Highway 10, Main Street, Galen Road, and Long Creek Road. Other roads were washed away and destroyed, such as Westfork Creek Road. Many homes, businesses and vehicles were also flooded, and 11 homes were destroyed by flooding in the western part of the county. 20 water rescues were also performed by emergency personnel, including two residents rescued from flooded homes in Lafayette. A CoCoRaHS observer 3.7 miles NNW of Lafayette measured 4.22 inches of rain over the 24 hour period ending at 9am on July 3.
Flood, Macon
- When
- July 3, 9:00 AM CST to 6:00 PM CST
- Where
- Macon County, 1.38 mi WNW of Cross Rd to 1.53 mi SSE of Siloam
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.627, -86.193
Several roads remained covered by flood waters all across Macon County throughout the day on July 3 before waters receded by the evening.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Georgia, July 2 to 5, 2015$123,000 · 55 kt wind · 30 events
- Hail and Damaging Winds in South Carolina, July 2, 2015$83,000 · 55 kt wind · 20 events
- Damaging Winds in Georgia, July 2, 2015$51,000 · 55 kt wind · 4 events
- Damaging Winds in Oklahoma, July 2, 2015$40,000 · 65 kt wind · 3 events
- Flash Flooding and Hail in New Mexico, July 2, 2015$26,000 · 0.75 in hail · 3 events
- Flash Flooding and Damaging Wind in Oklahoma, July 2 to 3, 2015$20,000 · 56 kt wind · 7 events
- Flash Flooding and Flooding in Kentucky, July 2 to 6, 201552 kt wind · 21 events
- Damaging Winds in Florida, July 2 to 5, 2015$12,000 · 56 kt wind · 17 events
- Damaging Winds in South Carolina, July 2, 201560 kt wind · 20 events
- Hail and Damaging Winds in Alabama, July 2 to 5, 2015$8,000 · 1 in hail · 15 events
- Damaging Winds in Georgia, July 2, 201560 kt wind · 13 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, July 2 to 5, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577451, 594241, 594245, 594246, 594249, 594255, 594267, 594271, 594304, 594298, 594341, 594315, 594336, 594351, 596326, 594354, 596531.